My name is Gianluca and I'm35 y old m. Recently I've been experiencing blurry vision, flashing lights in my eyes, and dizziness when I stand up from sitting for the past 3 weeks so I went to my PCP. He measured my blood pressure and it was 148 over 105.
He prescribed me Bystolic, 5mg for 5days.I work out up to 6 times per week, and am a non smoker/drinker. I am a little concerned about this medication because I know that when you start beta blockers it is hard to stop.
Also,I did take 2 stress tests in Italy - one 2 years ago and while I was running my blood pressure was a little higher than usual, and one 6 months ago and my blood pressure was normal. I did these because of my headaches. If this high blood pressure is just due to periodic stress, isn't the prescription of bystolic a little premature? Can I stop taking the medication without side effects after the 5 days? I bought a blood pressure monitor today, on my first day of taking the bystolic pill, after this morning's visit to PCP, and my blood pressure tonight, 6 hours later than the pill, was 109 over 62. Isn't there a risk that my blood pressure goes too low? Am I safe if I take these pills for 5 days? What could happen if I stop taking the pill after the first day? I don't know, I feel like the pill was prescribed a little prematurely, because I think an episode of high blood pressure can happen. I trust my PCP, I think he is great, but maybe I just need more of an explanation. I am really worried that once I take this pill, I cannot stop taking it even if might not need it and I don't comletely understand why he told me to not run or to do any physical activity.What should I do? Just take the medication and wait for the follow up? In which case should I stop taking it during these 5 days? The first day so far was ok and actually my headache is really mild now, but I am still concerned about the side effects and if I really need this.
I thank for your time. G
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.